Alert archive / Maine / Gale Warnings in 2015
Gale Warning 2, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 6, 2015, 3:40 PM EST. It took effect at Jan 7, 2015, 5:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 3:40 PM EST (20:40 UTC)
- In effect from
- Jan 7, 2015, 5:00 PM EST
- Expired
- Jan 8, 2015, 5:20 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
770 WHUS71 KGYX 062040 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 340 PM EST TUE JAN 6 2015 ...GALES AND COLD TEMPERATURES CREATE FREEZING SPRAY... .A STRONG NORTHWEST GALE WILL COMMENCE OVER MOST OF THE WATERS WEDNESDAY EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES TO PRODUCE FREEZING SPRAY. ANZ154-071045- /O.NEW.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/ /O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 340 PM EST TUE JAN 6 2015 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150>152-071045- /O.NEW.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/ /O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 340 PM EST TUE JAN 6 2015 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS LIKELY AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-071045- /O.NEW.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/ /O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ CASCO BAY- 340 PM EST TUE JAN 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 2 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
4 follow-up statements
653 WHUS71 KGYX 070804 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 AM EST WED JAN 7 2015 ...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY... .A STRONG NORTHWEST GALE WILL COMMENCE OVER MOST OF THE WATERS THIS EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES TO PRODUCE FREEZING SPRAY. ANZ154-080130- /O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 304 AM EST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150>152-080130- /O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 304 AM EST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS LIKELY AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-080130- /O.CON.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ CASCO BAY- 304 AM EST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...AROUND 2 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
570 WHUS71 KGYX 072014 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 PM EST WED JAN 7 2015 ...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY... .A STRONG NORTHWEST GALE WILL COMMENCE OVER THE WATERS THIS EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES TO PRODUCE FREEZING SPRAY. ANZ150>152-154-081015- /O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 314 PM EST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS LIKELY AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-081015- /O.CON.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/ CASCO BAY- 314 PM EST WED JAN 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
632 WHUS71 KGYX 080757 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 257 AM EST THU JAN 8 2015 ...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY... .A STRONG NORTHWEST WIND WILL COMBINE WITH BITTER COLD TEMPERATURES TO PRODUCE FREEZING SPRAY. ANZ150>152-154-081500- /O.CON.KGYX.GL.W.0002.000000T0000Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 257 AM EST THU JAN 8 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS LIKELY AND HEAVY ACCUMULATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-081500- /O.CON.KGYX.SC.Y.0098.000000T0000Z-150108T1200Z/ /O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/ CASCO BAY- 257 AM EST THU JAN 8 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 2 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
618 WHUS71 KGYX 081020 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 520 AM EST THU JAN 8 2015 ...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY... .A STRONG NORTHWEST WIND WILL COMBINE WITH BITTER COLD TEMPERATURES TO PRODUCE FREEZING SPRAY. ANZ150>152-154-081500- /O.CAN.KGYX.GL.W.0002.000000T0000Z-150108T1200Z/ /O.EXB.KGYX.SC.Y.0098.000000T0000Z-150108T1500Z/ /O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 520 AM EST THU JAN 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-081500- /O.EXT.KGYX.SC.Y.0098.000000T0000Z-150108T1500Z/ /O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/ CASCO BAY- 520 AM EST THU JAN 8 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 2 FT. * FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:16 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 6, 11:16 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1116 AM EST TUE JAN 6 2015 .SYNOPSIS... HIGH PRESSURE WILL CREST OVER THE REGION EARLY THIS MORNING BEFORE SHIFTING OFFSHORE. LOW PRESSURE WILL APPROACH FROM THE WEST TONIGHT AND WILL PUSH EAST THROUGH THE REGION LATE TONIGHT THROUGH WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE AREA. A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY NIGHT AND WILL SHIFT OFFSHORE ON THURSDAY. LOW PRESSURE CROSSING SOUTHERN QUEBEC THURSDAY NIGHT AND FRIDAY WILL SWING A TRAILING COLD FRONT THROUGH THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY AND WILL HOLD OVER THE REGION THROUGH SUNDAY. && .NEAR TERM /TODAY/... 1115AM UPDATE... OBSERVATIONS FROM CENTRAL MASSACHUSETTS AND BEGINNING INTO SOUTHERN NEW HAMPSHIRE INDICATE ECHOES ON RADAR ARE IN FACT REACHING THE GROUND AND CAUSING REDUCTIONS IN VISIBILITY. THIS MEANS THAT A LIGHT ACCUMULATION OF SNOW IS MORE LIKELY. AS A RESULT... THE POP VALUES FOR TODAY HAVE BEEN INCREASED AND SNOW SHOWER WORDING IN THE FORECAST IS MORE PROMINENT OVER SOUTHERN AREAS NOW AS OPPOSED TO JUST FLURRIES ELSEWHERE. NOT EXPECTING MORE THAN AN INCH OF SNOW... HOWEVER SNOW RATIOS WILL BE QUITE HIGH CONSIDERING BITTER COLD/DRY TEMPERATURES. 945AM UPDATE... HAVE UPDATED THE FORECAST TO REMOVE WIND CHILL HEADLINES AND UPDATE HOURLY TEMPERATURE AND WIND FORECAST THROUGH TODAY. STILL A COLD DAY TODAY BUT NOT AS WINDY AS YESTERDAY. WIND CHILLS BELOW ZERO STILL LIKELY. BUT ADVISORY CRITERIA WILL NO LONGER BE MET. ALSO UPDATED POP FOR TODAY AND TONIGHT AS IT IS JUST TOO DRY TO EXPECT MUCH IN THE WAY OF SNOW TODAY. OCCASIONAL FLURRIES ARE MENTIONED IN THE FORECAST BUT IT WOULD BE SURPRISING TO SEE A MEASURABLE SNOWFALL TODAY. ORIGINAL DISCUSSION... WEAK CLIPPER WILL SWING IN FROM THE WEST TODAY BRINGING INCREASING CLOUDS THIS MORNING AND A CHANCE OF SOME SPOTTY LIGHT SNOW IN THE AFTERNOON. LIFT AND MOISTURE FAIRLY LIMITED WITH THIS FEATURE SO NOT LOOKING FOR MUCH IF ANY ACCUMULATION. BEST NEWS IS WINDS WILL BE FAIRLY LIGHT AS TEMPERATURES REMAIN WELL BELOW NORMAL. LOOKING FOR HIGHS OF 5 TO 15 NORTH AND IN THE MID TEENS TO NEAR 20 SOUTH. && .SHORT TERM /TONIGHT AND WEDNESDAY/... WEAK LOW PRESSURE APPROACHES FROM THE WEST TONIGHT KEEPING CLOUDS AND A CHANCE SNOW SHOWER IN THE FORECAST. ONCE AGAIN GENERALLY GOING WITH LOW CHANCE POPS FOR SPOTTY LIGHT SNOW WITH LITTLE IF ANY ACCUMULATION. CLOUDS WILL HELP TO KEEP TEMPERATURES UP OVERNIGHT WITH MOST SPOTS BOTTOMING OUT IN THE SINGLE NUMBERS. LOW PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE REGION. HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN A PRETTY TIGHT PRESSURE GRADIENT PUSHING IN FROM THE WEST AND WINDS WILL ONCE AGAIN BE RIPPING ACROSS THE REGION BY MID TO LATE AFTERNOON. POTENTIAL WILL ALSO BE THERE FOR SIGNIFICANT SNOW SQUALLS WITH THE FRONTAL PASSAGE WHICH COULD BRIEFLY RESULT IN WHITE OUT CONDITIONS AND A QUICK INCH OR TWO SNOW THROUGHOUT THE FORECAST AREA. IN ADDITION INVERTED TROUGH WILL BE POINTING ITS FICKLE FINGER TOWARD MIDCOAST AREAS WHICH MAY PRODUCE SOME ENHANCED SNOWFALL IN THAT AREA DURING THE AFTERNOON HOURS WITH SEVERAL INCHES POSSIBLE. TIGHT PRESSURE GRADIENT DURING THE AFTERNOON AND EVENING HOURS WILL LIKELY PRODUCED WIND GUSTS OF 40 TO 50 MPH AND WIND ADVISORIES WILL HAVE TO CONSIDERED DURING LATER SHIFTS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN INTO EARLY NEXT WEEK. AN EASTERN CANADIAN VORTEX WILL KEEP TEMPERATURES WELL BELOW NORMAL...AS A SERIES OF IMPULSES ROTATE AROUND IT AND DELIVER REINFORCING SHOTS OF ARCTIC AIR TO THE AREA. OUTSIDE OF A FEW SNOW SHOWERS AND SQUALLS WITH THE PASSAGE OF THESE ARCTIC BOUNDARIES...DRY AND COLD WEATHER IS EXPECTED FOR THE PERIOD. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHORT TERM...VFR TODAY. AREAS OF MVFR/IFR CEILINGS/VISIBILITY TONIGHT AND WEDNESDAY WITH BRIEF PERIODS OF LIFR IN AFTERNOON SNOW SQUALLS WEDNESDAY. LONG TERM... FRIDAY...SCATTERED MVFR IN SNOW SHOWERS. WIND GUSTS TO 25 KT. && .MARINE... SHORT TERM...GALES WILL BE LIKELY AGAIN ON WEDNESDAY AFTERNOON AND EVENING. LONG TERM... WEDNESDAY NIGHT - THURSDAY...GALE FORCE WINDS ARE POSSIBLE. THURSDAY NIGHT - FRIDAY...GALE FORCE WINDS ARE LIKELY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jan 6, 3:40 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 340 PM EST TUE JAN 6 2015 MEZ018>028-NHZ008>010-012>015-072045- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 340 PM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-NHZ001>007-011-072045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-CHESHIRE NH- 340 PM EST TUE JAN 6 2015 ...WIND CHILL WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-072045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 340 PM EST TUE JAN 6 2015 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-072045- CASCO BAY- 340 PM EST TUE JAN 6 2015 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:22 AM EST | Small Craft Advisory | GYX | 6 hr | |
| Jan 6, 3:40 PM EST | Small Craft Advisory | GYX | 42 hr | |
| Jan 6, 3:40 PM EST | Heavy Freezing Spray Advisory | GYX | 46 hr | |
| Jan 6, 3:40 PM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 42 hr |
| Jan 6, 3:40 PM EST | Wind Chill Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.